MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106525US
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient's controller was recently exchanged on (b)(6) 2025 (pec-add cs-221210).The patient was ready to be discharged from hospital and was experiencing connect to power issues again.It appeared that the patient had spilled something on her brand-new controller.The modular cable connection also appeared to have residue.The batteries and clips were swapped and cleaned.Log file analysis was requested to assess current controller status.The event log file contained odd power cable disconnect alarms when the patient was utilizing battery power.These alarms appeared to be a result of rsoc (battery data) invalid flags.These types of alarms were typically caused by a poor connection between the batteries and clips.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the patient accidentally spilling liquid onto the modular cable, causing residue to appear on the cable, was not confirmed.The modular cable (lot number 10939548) was not returned for analysis.Questions regarding the event were asked multiple times and no responses were received.The root cause of the reported event appeared to have been user error, as it was reported that the patient accidentally spilled liquid onto the device.Review of the device history record for the modular cable, lot number 10939548, showed the device was manufactured in accordance with manufacturing and qa specifications.The heartmate 3 patient handbook instructs users to never submerge their equipment, including their modular cable, underwater.The patient handbook also instructs users to never expose their equipment to liquids or fluids of any kind.The heartmate 3 patient handbook (section 4 ¿living with the heartmate 3¿ and section 6 ¿caring for the equipment¿) instructs users to regularly inspect their modular cables for signs of damage and to obtain a replacement if needed.Damage to the modular cable may interrupt pump operation.The heartmate 3 patient handbook also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment (section titled ¿emergency contact list¿).The current revision of the patient handbook can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.

Brand Name
THORATEC® HEARTMATE 3¿ VAD MODULAR CABLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23967004
Report Number2916596-2025-08257
Device Sequence Number4810049
Product Code DSQ
UDI-Device Identifier05415067039385
UDI-Public(01)05415067039385(10)10939548(17)280707
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106525US
Device Catalogue Number106525US
Device Lot Number10939548
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/10/2026
02/26/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date02/23/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient Weight133 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American